Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 217, NWS Charleston, WV

July 4, 2011Buchanan County, Virginia; McDowell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 4, 2011, 1:23 PM EDT for Buchanan County, Virginia; McDowell County, West Virginia. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 1:23 PM EDT (17:23 UTC)
Expired
Jul 4, 2011, 2:30 PM EDT
In force
67 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Buchanan County, VA, McDowell County, WV

The radar

The Charleston,WV radar (KRLX), 115 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 1:24 PM EDTTSTM WND DMGGrundy, VATREES ARE DOWN ON LESTERS FORK ROAD
Jul 4, 1:50 PM EDTTSTM WND DMG1 Ese Bradshaw, WVTREES DOWN IN THE CITY OF RAYSAL
Jul 4, 2:00 PM EDTTSTM WND DMG4 Sw Davy, WVTREES DOWN IN THE TOWN OF RODERFIELD
Jul 4, 2:00 PM EDTTSTM WND DMG4 Sw Davy, WVDAMAGE TO ROOFS...PORCHES...AND OTHER PROPERTY IN RODERFIELD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1232 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

260 
WUUS51 KRLX 041723
SVRRLX
VAC027-WVC047-041830-
/O.NEW.KRLX.SV.W.0217.110704T1723Z-110704T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
123 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUCHANAN COUNTY IN VIRGINIA...
  THIS INCLUDES THE CITY OF GRUNDY...
  WESTERN MCDOWELL COUNTY IN WEST VIRGINIA...

* UNTIL 230 PM EDT

* AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BIG ROCK...OR NEAR BREAKS INTERSTATE PARK...AND MOVING EAST AT 25
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAR.

.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3723 8172 3720 8176 3730 8229 3732 8228
      3734 8226 3745 8210 3744 8162 3719 8165
      3719 8167
TIME...MOT...LOC 1723Z 275DEG 20KT 3735 8221

$$

25
3 follow-up statements
763 
WWUS51 KRLX 041748
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
148 PM EDT MON JUL 4 2011

VAC027-WVC047-041830-
/O.CON.KRLX.SV.W.0217.000000T0000Z-110704T1830Z/
BUCHANAN VA-MCDOWELL WV-
148 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR WESTERN MCDOWELL AND NORTHEASTERN BUCHANAN COUNTIES...

AT 146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROSEANN...OR NEAR GRUNDY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STACY...JOLO...BRADSHAW...AVONDALE...COALWOOD AND WAR

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3723 8172 3720 8176 3727 8211 3744 8205
      3744 8162 3719 8165 3719 8167
TIME...MOT...LOC 1748Z 275DEG 20KT 3734 8204

$$

25
959 
WWUS51 KRLX 041812
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
212 PM EDT MON JUL 4 2011

VAC027-041821-
/O.CAN.KRLX.SV.W.0217.000000T0000Z-110704T1830Z/
BUCHANAN VA-
212 PM EDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BUCHANAN COUNTY IS
CANCELLED...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3725 8175 3725 8174 3728 8176 3729 8180
      3728 8181 3731 8187 3733 8188 3733 8190
      3744 8186 3744 8162 3719 8165 3719 8167
TIME...MOT...LOC 1811Z 275DEG 20KT 3733 8188

$$

WVC047-041830-
/O.CON.KRLX.SV.W.0217.000000T0000Z-110704T1830Z/
MCDOWELL WV-
212 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM EDT
FOR CENTRAL MCDOWELL COUNTY...

AT 209 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR JOLO...OR 12 MILES EAST OF GRUNDY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BRADSHAW...AVONDALE...COALWOOD AND WAR

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3725 8175 3725 8174 3728 8176 3729 8180
      3728 8181 3731 8187 3733 8188 3733 8190
      3744 8186 3744 8162 3719 8165 3719 8167
TIME...MOT...LOC 1811Z 275DEG 20KT 3733 8188

$$

25
212 
WWUS51 KRLX 041830
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
230 PM EDT MON JUL 4 2011

WVC047-041840-
/O.EXP.KRLX.SV.W.0217.000000T0000Z-110704T1830Z/
MCDOWELL WV-
230 PM EDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCDOWELL COUNTY HAS
EXPIRED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3725 8175 3725 8174 3728 8176 3729 8180
      3728 8181 3731 8187 3733 8188 3733 8190
      3744 8186 3744 8162 3719 8165 3719 8167
TIME...MOT...LOC 1830Z 275DEG 20KT 3732 8175

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:00 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 4, 11:00 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1100 AM EDT MON JUL 4 2011

.SYNOPSIS...
HUMID WITH FRONT AND ASSOCIATED CLUSTERS OF THUNDERSTORMS...REMAIN
IN VICINITY INTO TONIGHT...THEN MAINLY SOUTH TUESDAY. HIGH
PRESSURE TUESDAY NIGHT THROUGH WEDNESDAY. NEXT FRONT PASSES THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
FRONT STILL FROM NEAR PIT-CMH-DAY-IND...IN NO HURRY MOVING SOUTH.

TALE OF 2 REGIMES...FIGURING NORTHERN COUNTIES CLOSER TO THE
FRONT...AND HAVE THE 500 MB SUPPORT WITH VORT MAX MOVG EAST THRU 21Z
TO 00Z TUESDAY.  ALSO...A BIT MORE SHEAR IN WINDS ALOFT.
HOWEVER...FIGURING ON LESS SUNSHINE AND LESS SURFACE DRIVEN CAPE.

MEANWHILE...FURTHER SOUTH...INSTABILITY DRIVEN BY SURFACE BASED
CAPE.  NEW CELLS COULD EVEN DEVELOP AHEAD...EAST...OF THE COMPLEX
MOVING INTO SOUTHEASTERN KY AT 15Z.  EQUILIBRIUM LEVEL 35 TO 40 THSD
FT...AND PRECIPITABLE WATER NEARING 2 INCHES.  SO ANY CELL CAN HAVE
HIGH DBZ RETURNS ON 88D AND THUS A DOWNPOUR.

OUR SOUTHERN COUNTIES ARE THE DRIEST...MOST CAN HANDLE 2.5 INCHES OF
RAIN.  STILL WILL HAVE TO MONITOR ANY TRAINING.  RADAR RAIN
ESTIMATES WERE OVERESTIMATING LAST NIGHT.

OVERALL...LKLY POPS EXPANDED A BIT NORTH THIS AFTERNOON...TO COVER
THE NORTHERN SUPPORT.  BUT STILL THINKING THE TALLER STORMS WILL BE
SOUTH.

MAXIMUM TEMPERATURES ARE TOUGH WITH THE AFTERNOON CONVECTION AND
CLOUDS.  TRIED TO BRING MAX DOWN A DEG OR 2 IN HTS-CRW VCNTY.

THINKING A LOT OF HAZE AND MUGGY AIR AROUND OUTSIDE OF ANY LINGERING
CONVECTION THIS EVENING.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
SOUTHERN EDGE OF THE WESTERLIES WITH WEST TO NORTHWEST FLOW ALOFT
CONTINUES ACROSS OUR AREA THIS PERIOD.

MODELS CONTINUE TO NOT ONLY HAVE PROBLEMS WITH MCS ACTIVITY ALONG
THE EAST TO WEST FRONTAL BOUNDARY SOMEWHERE ACROSS OUR REGION THIS
PERIOD...BUT ALSO IN IDENTIFYING WEAK SHORT WAVES EMBEDDED IN THE
WEST TO NORTHWEST FLOW ALOFT.

AT THIS TIME FRAME...ONE MUST PLAY THE SYNOPTIC FEATURES...WHICH ARE
WEAK. ON TUESDAY...MODELS IDENTIFY A SHORT WAVE DROPPING SOUTHEAST
ACROSS THE OHIO VALLEY...THOUGH THERE ARE DIFFERENCES IN JUST WHERE
THE SURFACE FRONT WILL BE TO FOCUS CONVECTION. LOOKS LIKE MODEL
CONSENSUS HAS AT LEAST THE DEEPER MOISTURE SUPPRESSED INTO OUR
SOUTHERN ZONES...AND WILL USE THIS TO PLACE THE SUPPORT FOR
SIGNIFICANT CONVECTION...RATHER THAN THE SURFACE FRONT ITSELF WHICH
WILL LIKELY BE ACROSS NORTHERN SECTIONS. THUS...MOST OF THE POPS
WILL BE SOUTH OF THE I64 CORRIDOR TUESDAY. TEMPS WILL BE NEAR
NORMAL...MAINLY DUE DUE TO CLOUDS.

SHORT WAVE MOVES PAST US WEDNESDAY WHILE THE FRONT WILL LIKELY
DISSIPATE IN PLACE. GOING MOSTLY DRY WEDNESDAY WITH ONLY VERY LOW
POPS FAR SOUTHEAST DUE TO LINGERING MOISTURE.

MODELS HAVE ORGANIZED COLD FRONT CROSSING THE AREA THURSDAY...
PRECEDED BY SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY. AGAIN...TEMPS NEAR NORMAL WITH ALL THE CLOUDS AND
INCREASING SHOWERS.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
DECREASED POPS TO SLIGHT CHANCE BEHIND THE FRONT THURSDAY NIGHT AND
EARLY FRIDAY. HAVE NO POPS/WX FOR THE REST OF NEXT WEEKEND.

WENT WITH HPC TEMPERATURES GUIDANCE THROUGH THE PERIOD.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
VERY MOIST ATMOSPHERE...WITH HOLES IN THE CLOUDS...ALLOWED FOR
VALLEY FOG TO DEVELOP IN THE NORTHERN PART OF THE AREA. THIS WILL
QUICKLY IMPROVE 12Z-14Z. HOWEVER...COMPLICATED FORECAST BECAUSE OF
CLUSTERS OF INTERACTING THUNDERSTORMS EXPECTED FOR MOST OF THE AREA
TODAY AS WAVES MOVE ALONG A SLOWLY SAGGING FRONT. BEST CHANCES SOUTH
OF A KPKB-KCKB LINE. LEFTOVER CONVECTION MAY LINGER INTO THIS
EVENING SOUTH OF KCRW-KHTS LINE. AS CLEARING OCCURS FROM THE NORTH
TONIGHT...AND WITH TRAPPED LOW LEVEL MOISTURE FROM RAINFALL FROM
TODAY...IT WILL BE A GOOD FOG NIGHT AREAWIDE WITH IFR TO LIFR FOR
MOST VALLEYS 06Z-12Z TUESDAY.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: UNCERTAINTY TO PLACEMENT OF THUNDERSTORMS.
GENERALLY ONLY EXPECTING MVFR WITH STORMS...BUT DIRECTLY UNDER
HEAVIER CELLS COULD HAVE IFR AND GUSTY WINDS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    M    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  H    M    H    H    H    H    H    H    H    H    H    M
BKW CONSISTENCY  H    H    H    H    H    M    M    M    M    H    H    H
EKN CONSISTENCY  L    L    M    M    M    M    M    M    M    H    H    M
PKB CONSISTENCY  H    L    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  L    H    H    M    M    H    H    H    H    H    H    H

AFTER 12Z TUESDAY...
IFR OR WORSE FOG EXPECTED FOR MOST VALLEYS AGAIN DURING PREDAWN
HOURS OF WEDNESDAY MORNING. SCATTERED THUNDERSTORMS AND ASSOCIATED
BRIEF IFR WITH FRONT ON THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MDP/JMV
NEAR TERM...KTB
SHORT TERM...JMV
LONG TERM...ARJ
AVIATION...MDP
Hazardous weather outlook, Jul 4, 9:05 AM EDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
905 AM EDT MON JUL 4 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
038>040-047-051315-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN-
PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-RANDOLPH-
905 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ024>026-033>037-046-051315-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-POCAHONTAS-
905 AM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THIS EVENING. BESIDES THE USUAL LIGHTNING...BRIEF STRONG WIND
GUSTS...LARGE HAIL...AND DOWNPOURS WERE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 12:08 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1208 PM EDT MON JUL 4 2011

VAZ003-004-WVZ024>026-033>036-041645-
BOONE WV-BUCHANAN VA-DICKENSON VA-FAYETTE WV-LOGAN WV-MCDOWELL WV-
MINGO WV-RALEIGH WV-WYOMING WV-
1208 PM EDT MON JUL 4 2011

...SHOWERS AND THUNDERSTORMS MOVING INTO SOUTHERN WEST VIRGINIA AND
SOUTHWEST VIRGINIA...

BETWEEN NOON AND 2 PM...SHOWERS AND THUNDERSTORMS WILL BE AFFECTING
SOUTHERN WEST VIRGINIA AND SOUTHWEST VIRGINIA.  THIS INCLUDES AREAS
AROUND SUCH COMMUNITIES AS WILLIAMSON...LOGAN...PINEVILLE...
WELCH...BECKLEY...OAK HILL...GRUNDY...AND CLINTWOOD...PLUS TWIN
FALLS AND BABCOCK STATE PARKS...AND BREAKS INTERSTATE PARK.

ANY SHOWER COULD CONTAIN A DOWNPOUR...WITH A HALF INCH OF RAIN IN 15
MINUTES.  THIS COULD PRODUCE BRIEF STREET AND POOR DRAINAGE
FLOODING.

ANY THUNDERSTORM CAN CONTAIN CONSIDERABLE LIGHTNING AND SMALL HAIL.
DO NOT STAY IN THE OPEN...NOR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3705 8250 3720 8255 3754 8198 3755 8213
      3785 8243 3794 8231 3803 8192 3803 8191
      3803 8194 3812 8195 3821 8184 3822 8165
      3797 8144 3801 8137 3781 8092 3768 8088
      3772 8097 3757 8119 3735 8136 3695 8236

22
Special weather statement, Jul 4, 1:16 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
116 PM EDT MON JUL 4 2011

WVZ024-025-034-041745-
LOGAN WV-MINGO WV-WYOMING WV-
116 PM EDT MON JUL 4 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MINGO...
SOUTHEASTERN LOGAN AND WYOMING COUNTIES...

AT 114 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHEAST
OF LOGAN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR COAL MOUNTAIN AROUND 125 PM...OCEANA AROUND
135 PM...KOPPERSTON AROUND 140 PM AND PINEVILLE AROUND 145 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3765 8202 3780 8186 3778 8159 3777 8158
      3778 8154 3777 8145 3774 8142 3770 8140
      3750 8148

25

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:08 PM EDTSpecial Weather StatementRLXBuchanan, Dickenson37 min
Jul 3, 8:49 PM EDTSpecial Weather StatementRLXWayne26 min
Jul 3, 10:15 PM EDTSpecial Weather StatementRLXRoane30 min
Jul 4, 12:40 AM EDTSpecial Weather StatementRLXPocahontas95 min
Jul 4, 3:39 AM EDTSpecial Weather StatementRLXPocahontas81 min
Jul 4, 1:16 PM EDTSpecial Weather StatementRLXWyoming29 min
Jul 4, 2:04 PM EDTSevere Thunderstorm WarningRLXMcDowell, Wyoming26 min
Jul 4, 2:29 PM EDTSpecial Weather StatementRLXRaleigh31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.